Advanced Search
Article Contents
Article Contents

Threshold dynamics of a reaction-diffusion epidemic model with stage structure

  • * Corresponding author

    * Corresponding author
Abstract Full Text(HTML) Related Papers Cited by
  • A time-delayed reaction-diffusion epidemic model with stage structure and spatial heterogeneity is investigated, which describes the dynamics of disease spread only proceeding in the adult population. We establish the basic reproduction number $\mathcal{R}_0$ for the model system, which gives the threshold dynamics in the sense that the disease will die out if $\mathcal{R}_0<1$ and the disease will be uniformly persistent if $\mathcal{R}_0>1.$ Furthermore, it is shown that there is at least one positive steady state when $\mathcal{R}_0>1.$ Finally, in terms of general birth function for adult individuals, through introducing two numbers $\check{\mathcal{R}}_0$ and $\hat{\mathcal{R}}_0$ , we establish sufficient conditions for the persistence and global extinction of the disease, respectively.

    Mathematics Subject Classification: 35K57, 35B35, 35B40, 92D25, 92D30.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] L. J. S. AllenB. M. BolkerY. Lou and A. L. Nevai, Asymptotic profiles of the steady states for an SIS epidemic reaction-diffusion model, Discrete Contin. Dyn. Syst., 21 (2008), 1-20.  doi: 10.3934/dcds.2008.21.1.
    [2] B. M. Bolker and B. T. Grenfen, Space, persistence, and dynamics of measles epidemics, Phil. Trans. R. Soc. Lond., B237 (1995), 309-320. 
    [3] L. Burlando, Monotonicity of spectral radius for positive operators on ordered Banach spaces, Arch. Math., 56 (1991), 49-57.  doi: 10.1007/BF01190081.
    [4] R. S. Cantrell and C. Cosner Spatial Ecology via Reaction-Diffusion Equations, UK: John Wiley and Sons Ltd. , 2003. doi: 10.1002/0470871296.
    [5] V. Capasso, Global solution for a diffusive nonlinear deterministic epidemic model, SIAM J. Appl. Math., 35 (1978), 274-284.  doi: 10.1137/0135022.
    [6] D. Daners and P. Koch Medina, Abstract Evolution Equations, Periodic Problems and Applications, Pitman Research Notes in Mathematics Series, 279. Longman, Harlow, UK, 1992.
    [7] O. DiekmannJ. A. P. Heesterbeek and J. A. J. Metz, On the deinition and the computation of the basic production ratio $\mathcal{R}_0$ in the models for infectious disease in heterogeneous population, J. Math. Biol., 28 (1990), 365-382.  doi: 10.1007/BF00178324.
    [8] W. E. Fitzgibbon, Semilinear functional differential equations in Banach space, J. Differential Equations, 29 (1978), 1-14.  doi: 10.1016/0022-0396(78)90037-2.
    [9] W. E. FitzgibbonM. Langlais and J. J. Morgan, A mathematical model for indirectly transmitted diseases, Math. Biosci., 206 (2007), 233-248.  doi: 10.1016/j.mbs.2005.07.005.
    [10] I. Gudelj and K. A. J. White, The effects of spatial movement and group interactions on disease dynamics of social animals, Bull. Math. Biol., 66 (2004), 91-108.  doi: 10.1016/S0092-8240(03)00075-2.
    [11] Z. GuoF. Wang and X. Zou, Threshold dynamics of an infective disease model with a fixed latent period and non-local infections, J. Math. Biol., 65 (2012), 1387-1410.  doi: 10.1007/s00285-011-0500-y.
    [12] J. K. Hale, Asymptotic Behavior of Dissipative Systems (Mathematical Surveys and Monographs 25), American Mathematical Society, Providence, RI, 1988.
    [13] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.
    [14] G. HuangY. TakeuchiW. Ma and D. Wei, Global stability for delay SIR and SEIR epidemic models with nonlinear incidence rate, Bull. Math. Biol., 72 (2010), 1192-1207.  doi: 10.1007/s11538-009-9487-6.
    [15] A. Korobeinikov and P. K. Maini, A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence, Math. Biosci. Eng., 1 (2004), 57-60.  doi: 10.3934/mbe.2004.1.57.
    [16] D. Le, Dissipativity and global attractors for a class of quasilinear parabolic systems, Commun. Partial. Diff. Eqns., 22 (1997), 413-433.  doi: 10.1080/03605309708821269.
    [17] J. Li and X. Zou, Generalization of the Kermack-McKendrick SIR model to a patchy environment for a disease with latency, Math. Model. Nat. Phenom., 4 (2009), 92-118.  doi: 10.1051/mmnp/20094205.
    [18] J. Li and X. Zou, Modeling spatial spread of infectious diseases with a fixed latent period in a spatially continuous domain, Bull. Math. Biol., 71 (2009), 2048-2079.  doi: 10.1007/s11538-009-9457-z.
    [19] J. Li and X. Zou, Dynamics of an epidemic model with non-local infections for diseases with latency over a patchy environment, J. Math. Biol., 60 (2010), 645-686.  doi: 10.1007/s00285-009-0280-9.
    [20] Y. Lou and X.-Q. Zhao, A reaction-diffusion malaria model with incubation period in the vector population, J. Math. Biol., 62 (2011), 543-568.  doi: 10.1007/s00285-010-0346-8.
    [21] P. Magal and X.-Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM J. Math. Anal., 37 (2005), 251-275.  doi: 10.1137/S0036141003439173.
    [22] R. H. Martin and H. L. Smith, Abstract functional differential equations and reaction-diffusion systems, Trans. Amer. Math. Soc., 321 (1990), 1-44.  doi: 10.1090/S0002-9947-1990-0967316-X.
    [23] J. A. J. Metz and O. Diekmann, The Dynamics of Physiologically Structured Populations, Lecture Notes in Biomathematics, 68. Springer-Verlag, Berlin, 1986. doi: 10.1007/978-3-662-13159-6.
    [24] R. Peng and X.-Q. Zhao, A reaction-diffusion SIS epidemic model in a time-periodic environment, Nonlinearity, 25 (2012), 1451-1471.  doi: 10.1088/0951-7715/25/5/1451.
    [25] M. H. Protter and H. F. Weinberger, Maximum Principles in Differential Equations, Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4612-5282-5.
    [26] S. Ruan, Spatial-temporal dynamics in nonlocal epidemiological models, Mathematics for Life Science and Medicine (eds. Y. Iwasa, K. Sato and Y. Takeuchi), Biol. Med. Phys, (2007), 97-122. 
    [27] S. Ruan and J. Wu, Modeling Spatial Spread of Communicable Diseases Involving Animal Hosts, Chapman & Hall/CRC, Boca Raton, (2009), 293-316. 
    [28] H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative systems, Math. Surveys and Monographs, 41, Amer. Math. Soc. , Providence, RI, 1995.
    [29] H. L. Smith and X.-Q. Zhao, Robust persistence for semidynamical systems, Nonlinear. Anal., 47 (2001), 6169-6179.  doi: 10.1016/S0362-546X(01)00678-2.
    [30] H. R. Thieme, Book review. Linda Rass, John Radcliffe, spatial deterministic epidemics, AMS, 2003, ISBN:0821804995, Math. Biosci., 202 (2006), 218-225.  doi: 10.1016/j.mbs.2006.03.015.
    [31] H. R. Thieme, Spectral bound and reproduction number for infinite-dimensional population structure and time heterogeneity, SIAM J. Appl. Math., 70 (2009), 188-211.  doi: 10.1137/080732870.
    [32] H. R. Thieme and X.-Q. Zhao, A non-local delayed and diffusive predator-prey model, Nonlinear Anal. Real World Appl., 2 (2001), 145-160.  doi: 10.1016/S0362-546X(00)00112-7.
    [33] P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48.  doi: 10.1016/S0025-5564(02)00108-6.
    [34] W. Wang and X.-Q. Zhao, An epidemic model in a patchy environment, Math. Biosci., 190 (2004), 97-112.  doi: 10.1016/j.mbs.2002.11.001.
    [35] W. Wang and X.-Q. Zhao, An age-structured epidemic model in a patchy environment, SIAM J. Appl. Math., 65 (2005), 1597-1614.  doi: 10.1137/S0036139903431245.
    [36] W. Wang and X.-Q. Zhao, A nonlocal and time-delayed reaction-diffusion model of Dengue transmission, SIAM J. Appl. Math., 71 (2011), 147-168.  doi: 10.1137/090775890.
    [37] W. Wang and X.-Q. Zhao, Basic reproduction numbers for reaction-diffusion epidemic models, SIAM J. Appl. Dyn. Syst., 11 (2012), 1652-1673.  doi: 10.1137/120872942.
    [38] Z.-C. Wang and W.-T. Li, Dynamics of a non-local delayed reaction-diffusion equation without quasi-monotonicity, Proc. Roy. Soc. Edinburgh Sect. A, 140 (2010), 1081-1109.  doi: 10.1017/S0308210509000262.
    [39] J. Wu, Theory and Applications of Partial Functional Differential Equations, Applied mathematical sciences, 119. Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4612-4050-1.
    [40] J. Wu, Spatial structure: Partial differential equations models, Math. Biosci. Subser, (2008).  doi: 10.1007/978-3-540-78911-6_8.
    [41] J. Wu and X.-Q. Zhao, Diffusive monotonicity and threshold dynamics of delayed reaction diffusion equations, J. Differential Equations, 186 (2002), 470-484.  doi: 10.1016/S0022-0396(02)00012-8.
    [42] L. Zhang and Z.-C. Wang, Spatial dynamics of a diffusive predator-prey model with stage structure, Discrete Contin. Dyn. Syst. Ser. B, 20 (2015), 1831-1853.  doi: 10.3934/dcdsb.2015.20.1831.
    [43] X. -Q. Zhao, Dynamical Systems in Population Biology, Springer-Verlag, New York, 2003. doi: 10.1007/978-0-387-21761-1.
    [44] X.-Q. Zhao, Global attractivity in a class of nonmonotone reaction-diffusion equations with time delay, Can. Appl. Math. Q., 17 (2009), 271-281. 
  • 加载中

Article Metrics

HTML views(377) PDF downloads(267) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint